Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 254, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 31, 2010, 1:51 PM EDT for 4 counties in Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2010, 1:51 PM EDT (17:51 UTC)
- Expired
- Jul 31, 2010, 2:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bleckley County, GA, Laurens County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 24 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451
WUUS52 KFFC 311751
SVRFFC
GAC023-175-289-319-311815-
/O.NEW.KFFC.SV.W.0254.100731T1751Z-100731T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT SAT JUL 31 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BLECKLEY COUNTY IN CENTRAL GEORGIA
WEST CENTRAL LAURENS COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN TWIGGS COUNTY IN CENTRAL GEORGIA
SOUTH CENTRAL WILKINSON COUNTY IN CENTRAL GEORGIA
* UNTIL 215 PM EDT
* AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ALLENTOWN...MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTROSE...CARY...GOLDSBORO AND REBIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3255 8336 3266 8319 3251 8304 3244 8317
3240 8322 3239 8323 3239 8324
TIME...MOT...LOC 1749Z 323DEG 9KT 3253 8321
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:40 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 31, 1:40 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 140 PM EDT SAT JUL 31 2010 .PREV DISCUSSION... /ISSUED AT 402 AM EDT SAT/ SHORT TERM /TODAY THROUGH MONDAY/... WEAK TROUGHINESS REMAINS IN PLACE OVER THE AREA AT THE SURFACE... WITH NORTHWEST FLOW ALOFT BETWEEN THE UPPER HIGH IN TEXAS AND THE UPPER LOW IN SOUTHEAST CANADA. SURFACE HIGH WORKING ITS WAY EAST ACROSS THE GREAT LAKES THIS MORNING WILL RIDGE DOWN INTO THE SOUTHEAST...ALLOWING SURFACE FLOW TO TURN BACK TO THE SOUTHWEST. SHORTWAVE EMBEDDED IN THE FLOW ALOFT WILL CROSS THE OHIO VALLEY THIS MORNING...AND IS SCHEDULED TO IMPACT OUR WEATHER THIS AFTERNOON INTO THIS EVENING. UPPER RIDGE IS SUFFICIENTLY STRONG THAT WEST AND SOUTH SECTIONS OF THE STATE WILL NOT SEE AS MUCH ACTIVITY. HOWEVER...SHORT-TERM MODELS INDICATING THE POSSIBILITY OF AN MCS ACROSS THE CAROLINAS...WITH PLENTY OF CONVECTION INTO OUR AREA AS WELL. WITH PW VALUES OVER 2" AND CAPES PROGGED OVER 3000 J/KG...THE INTRODUCTION OF LARGER-SCALE LIFT WILL HELP TO ENHANCE THUNDERSTORM POTENTIAL. AM NOT OVERLY CONCERNED ABOUT THE POSSIBILITY OF SEVERE WEATHER...ALTHOUGH ISOLATED SEVERE CANNOT BE RULED OUT. TIMING WILL MOSTLY BE LATE EVENING AND NATURALLY DIURNALLY DRIVEN...BUT THE SHORTWAVE IS STILL MOVING THROUGH OVERNIGHT SO WOULD NOT BE SURPRISED TO SEE STORMS LINGER INTO THE EARLY MORNING HOURS ON SUNDAY. HAVE INCREASED MOS POPS FOR EARLY SUNDAY FOR THIS REASON. OBVIOUSLY BEST CHANCES IN THE EAST AND NORTHEAST. UPPER RIDGE BUILDS TO THE EAST OVER OUR AREA INTO THE BEGINNING OF THE WORKWEEK. HOWEVER WITH SOUTHERLY SURFACE FLOW AND PLENTIFUL MOISTURE STILL IN PLACE...SLIGHT TO LOW CHANCE THUNDER WILL CONTINUE THROUGH THE SHORT TERM. TEMPERATURES MIGHT BE INTERESTING TODAY...DEPENDING ON HOW QUICKLY CLOUD COVER DEVELOPS. THE MET IS AGAIN MUCH COOLER THAN THE MAV THOUGH THE MASS FIELDS ARE SIMILAR...BUT THE NAM BRINGS CLOUD COVER IN A LITTLE MORE QUICKLY THUS LIMITING THE TEMPS SOMEWHAT. A BLEND HAS WORKED THE BEST OVER THE LAST FEW DAYS...SO HAVE CONTINUED THIS TREND WITH ADJUSTMENTS FOR MODEL BIASES. SAME STORY ON SUNDAY WITH 5-6 DEGREE DIFFERENCES IN HIGH TEMPS. IF CONVECTION STARTS EARLIER THIS AFTERNOON...IT MAY LIMIT THE AMOUNT OF HEATING ACROSS THE AREA. NONETHELESS...WILL LEAVE THE HEAT ADVISORY AND EXCESSIVE HEAT WARNING IN PLACE FOR NOW...AS ESPECIALLY CENTRAL GEORGIA SHOULD STILL BE HOT TODAY. SUNDAY IS A BIT MORE QUESTIONABLE...BUT SEE NO REASON TO MAKE ADJUSTMENTS THIS FAR OUT. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... NO REAL CHANGES THROUGH MOST OF THE EXTENDED...WITH UPPER RIDGE OVER THE LOWER MISSISSIPPI VALLEY. SLIGHT TO LOW CHANCE OF MAINLY DIURNAL CONVECTION CONTINUES WITH HIGHS REMAINING ABOVE NORMAL. STRONG TROUGH MOVING ACROSS CANADA BY MIDWEEK WILL HELP TO PUSH THE UPPER HIGH A LITTLE FURTHER SOUTH...AS AN ELONGATED COLD FRONT STRETCHES ACROSS THE COUNTRY. THE GFS AND YESTERDAY'S 12Z ECMWF DID BRING THE FRONT INTO THE SOUTHEAST...BUT THE 00Z ECMWF RUN KEEPS THE UPPER HIGH A LITTLE STRONGER WITH THE FRONT REMAINING TO OUR NORTH. WITH THESE DIFFERENCES...WILL CONTINUE SLIGHT TO LOW CHANCE WORDING THROUGH MOST OF THE WEEK WITH HIGHS REMAINING SLIGHTLY ABOVE NORMAL. 25 && .AVIATION... 18Z TAF DISCUSSION... STRATUS HAS DISSIPATED AND A WIDESPREAD CU FIELD HAS DEVELOPED WITH BASES OF 3000 TO 4000 FT. THIS WILL CONTINUE THRU THE AFTERNOON AND THEN DISSIPATE AFTER SUNSET. MAIN CONCERN IS THE SHORT WAVE MOVING OUT OF TN AND THE NORTH/SOUTH ORIENTED WARM FRONT ACROSS THE FA. THIS WILL PRODUCE SCATTERED TO WIDESPREAD CONVECTION ACROSS THE ATL/AHN AREAS WITH ISOLATED TO SCATTERED CONVECTION IN THE CSG/MCN AREAS. NAM SEEMS TO HAVE THE BEST HANDLE OF POSITION AND TIMING AND HAVE TRENDED TOWARD THE NAM. THIS SHORT WAVE WILL MOVE INTO CENTRAL GA THIS EVENING BUT AS DAYTIME HEATING FADES...SO WILL THE CONVECTION. AREA OF STRATUS WILL DEVELOP ACROSS EASTERN GA INTO CENTRAL GA BY 09Z SUN. WINDS WEST OF THE WARM FRONT WILL BE WESTERLY WHILE ON THE EAST SIDE WILL HAVE A SOUTHEAST COMPONENT. WINDS WILL GO CALM TONIGHT THROUGH SUNDAY MORNING. //ATL...CONFIDENCE...MEDUIM TO HIGH ON ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 94 73 93 72 93 / 50 40 30 20 20 ATLANTA 95 75 93 76 94 / 40 40 30 20 20 BLAIRSVILLE 86 68 87 70 85 / 50 50 30 20 20 CARTERSVILLE 95 71 96 73 95 / 40 50 20 10 20 COLUMBUS 101 77 97 76 98 / 30 40 30 20 20 GAINESVILLE 91 74 91 73 90 / 50 50 30 20 20 MACON 98 75 97 74 97 / 30 40 30 30 20 ROME 97 71 97 74 96 / 40 50 20 10 20 PEACHTREE CITY 96 71 94 72 95 / 30 40 30 20 20 VIDALIA 99 78 96 75 96 / 40 40 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JOHNSON...LAURENS... MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...PULASKI... SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...UPSON...WEBSTER...WHEELER...WILCOX... WILKINSON. HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING ZONES: BALDWIN...BUTTS...CLAYTON...COWETA...FAYETTE...GLASCOCK... GREENE...HANCOCK...HEARD...HENRY...JASPER...JEFFERSON...JONES... LAMAR...MERIWETHER...MONROE...MORGAN...NEWTON...PIKE...PUTNAM... ROCKDALE...SPALDING...TALIAFERRO...TROUP...WARREN...WASHINGTON... WILKES. &&
Hazardous weather outlook, Jul 31, 6:30 AM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 AM EDT SAT JUL 31 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 630 AM EDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .SYNOPSIS... DEEP TROPICAL MOISTURE ACROSS SOUTHEAST GEORGIA THIS MORNING WILL OVERSPREAD THE ENTIRE STATE THIS AFTERNOON AHEAD OF AN UPPER LEVEL WEATHER DISTURBANCE APPROACHING GEORGIA FROM THE NORTHWEST. .PRIMARY HAZARDS... ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND FREQUENT LIGHTNING...ESPECIALLY THIS EVENING INTO OVERNIGHT TONIGHT. .OTHER HAZARDS... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL GEORGIA...WITH A HEAT ADVISORY COVERING THE REST OF CENTRAL AND PORTIONS OF NORTH GEORGIA. REFER TO THE LEAST WARNING AND ADVISORY STATEMENTS FOR ADDITIONAL DETAILS. .DISCUSSION... INSTABILITY WILL REMAIN SOMEWHAT LIMITED THROUGH EARLY AFTERNOON...THOUGH SHARPLY INCREASING BY EVENING WITH CAPES CLIMBING TO AROUND 2000. VERTICAL WIND SHEAR WILL ALSO MODESTLY INCREASE BY THIS EVENING AS A SHORTWAVE TROUGH CROSSES NORTH GEORGIA THIS EVENING. THE COMBINATION OF THESE FACTORS SHOULD RESULT IN ENHANCED THUNDERSTORM ACTIVITY THIS EVENING WITH A FEW STORMS BECOMING SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH AT LEAST SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jul 31, 1:47 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 147 PM EDT SAT JUL 31 2010 GAZ085-097-311830- 147 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN LAURENS AND JOHNSON COUNTIES UNTIL 230 PM EDT... AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND WRIGHTSVILLE...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS LAURENS AND JOHNSON COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPANN...WRIGHTSVILLE...LOVETT...SCOTT AND MEEKS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 50 min |
| Jul 31, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 45 min |
| Jul 31, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 43 min |
| Jul 31, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Treutlen, Wheeler | 35 min |
| Jul 31, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 41 min |
| Jul 31, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 30 min |
| Jul 31, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Oconee, Walton | 45 min |
| Jul 31, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan | 49 min |
| Jul 31, 7:38 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.